Illinois, 2008

Flash Flooding and Hail in Illinois, August 5 to 6, 2008

August 5 to 6, 2008 · NWS LSX · 21 events in 10 counties and zones

A strong cold front moved southward through the region triggering showers and thunderstorms. Some of the storms produced severe weather and flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

A strong cold front moved southward through the region triggering showers and thunderstorms. Some of the storms produced severe weather and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 5, 2:32 PM CST, 2 hours 23 minutes earlier.

Area forecast discussion, Aug 5, 2:32 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
332 PM CDT TUE AUG 5 2008

.DISCUSSION...
/326 PM CDT TUE AUG 5 2008/
MAIN FORECAST CONCERN IS TRANSITIONING FROM HEAT TO POTENTIAL FOR
SEVERE WEATHER THIS EVENING AND AGAIN TOMORROW.  OUTFLOW BOUNDARY
FROM CONVECTION OVER CENTRAL ILLINOIS HAS WORKED SWWD AND NOW
EXTENDS FROM HANNIBAL THROUGH THE ST. LOUIS METRO AREA INTO SOUTH
CENTRAL ILLINOIS. HAVE DROPPED THE NORTHERN COUNTIES OF THE HEAT
ADVISORY WHERE WHERE CRITERIA WILL LIKEELY NOT BE MET THE REST OF
THE DAY. OTHERWISE...TSRA WILL CONTINUE TO QUICKLY DEVELOP AND
BECOME SEVERE ACROSS THE REGION THE NEXT FEW HOURS AS ATMOSPHERE
CONTINUES TO DESTABILIZE WITH MLCAPES IN THE 3000-5000 J/KG RANGE
WITH WEAKING CIN IN ADVANCE WEAK SHORTWAVE TROUGH CURRENTLY MOVING
ACROSS THE CENTRAL PLAINS. COLD FRONT OVER NORTHERN MO ALONG WITH
OUTFLOW BOUNDARIES WILL ACT AS FOCUS FOR TSRA TO DEVELOP ON. WHILE
DEEP LAYER SHEAR IS RELATIVELY WEAK...AMOUNT OF INSTABILITY WILL
BE SUFFICENT FOR ORGANIZED MULTICELLS AND POSSIBLE SUPERCELLS IF
THEY DEVELOP ALONG A BOUNDARY. WILL ALSO BE WATCH THE HEAVY
RAINFALL POTENTIAL WITH ANY SLOW MOVING CELLS ALONG FRONT IN
ENVIORNMENT WITH PRECIPITABLE WATERS ABOVE 2 INCHES.

UPPER FLOW WILL BECOME WNWLY BY TOMORROW AND FRONT WILL STAY IN
CLOSE PROXIMITY TO THE SWRN PART OF THE CWA AND LINGER NEARBY
THROUGH THURSDAY.  HAVE KEPT CHANCE OF SHRA/TSRA GOING INTO THURSDAY
WHEN FRONT GET PUSHED FARTHER SOUTH AS UPPER FLOW BECOME MORE NWLY
WITH UPPER LOW DIGGING IN THE GREAT LAKES. LOW LEVEL MOISTURE
WILL REMAIN HIGH ENOUGH BEHIND THE FRONT WITH SOME SOLAR
INSOLATION FOR MLCAPES TO CLIMB BACK INTO THE 1000-2000 J/KG
RANGE. THIS WILL BE ON THE SOUTHERN PERIPHERY OF 35-40KT DEEP
LAYER SHEAR...SO SEVERE WEATHER WILL ALONG BE POSSIBLE TOMORROW
PER SPC SWODY2. WILL KEEP CHC OF SHRA/TRSA GOING OVER THE SOUTHERN
PART OF THE CWA

CONFIDENCE IN THE EXTENDED PART OF THE FORECAST IS LOWER TODAY AS
THERE ARE SIGNFICANT DIFFERENCES BETWEEN THE ECMWF/GFS/CANADIAN WITH
HOW TO HANDLE POLAR VORTEX OVER ERN CANADA. CONTINUTY OF ECWMF IS
NOT AS GOOD AS YESTERDAY AS POLAR VORTEX REMAINS OVER THE HUDSON
BAY THROUGH THE WEEKEND INSTEAD OF MOVING SEWD ACROSS THE GREAT
LAKES AND NERN CONUS. THIS RESULTS IN UPPER FLOW BECOMING ZONAL
QUICKER OVER THE WEEKEND ACROSS MO/IL AND FASTER RETURN OF WARMER
AIR. HAVE INCLUDED A CHANCE OF SUNDAY INTO MONDAY AS TROUGH AND
ACCOMPANYING FRONT MOVES ACROSS THE CWA.

BRITT

&&

.AVIATION...
/1233 PM CDT TUE AUG 5 2008/
FOR THE 18Z TAFS...

COLD FRONT PROGRESSING SOUTH AT A SNAILS PACE WITH OUTFLOW
BOUNDARY NOW PARKED ACROSS THE METROPOLITAN AREA. LOOKING FOR
CONVECTION TO DEVELOP THIS AFTERNOON...AND BECOME MORE WIDESPREAD
TOWARD EVENING. AFTER A LULL DURING THE MIDNIGHT HOUR...MORE
CONVECTION IS LIKELY TO FORM AS THE FRONT STALLS ACROSS THE AREA
AND 850MB CONVERGENCE/FRONTOGENESIS INCREASES. WINDS WILL
GENERALLY GO FROM SOUTHWEST TO NORTHEAST WITH FROPA...BUT VARIABLE
IN VICINITY OF ANY THUNDERSTORM OUTFLOW BOUNDARY. LOOKS TO BE AN
ACTIVE AFTERNOON AND EVENING...

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR BOONE-
     CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-JEFFERSON-
     MONITEAU-MONTGOMERY-OSAGE-ST. CHARLES-ST. LOUIS-ST. LOUIS
     CITY-WARREN-WASHINGTON.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IRON-MADISON-
     REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE.

IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MADISON
     IL-MONROE IL-ST. CLAIR IL.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLINTON IL-MARION
     IL-RANDOLPH IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Aug 5, 2:52 PM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT TUE AUG 5 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-061215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
352 PM CDT TUE AUG 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

HEAT INDEX VALUES BETWEEN 100 AND 110 DEGREES CAN BE EXPECTED
EARLY THIS EVENING BEFORE A COLD FRONT AND THUNDERSTORMS BRING AN
END TO THE EXCESSIVE HEAT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...CAPABLE
OF PRODUCING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION
WEDNESDAY AND WEDNESDAY NIGHT. STORMS ONCE AGAIN WILL BE CAPABLE
OF PRODUCING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY
RAINFALL. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ALONG AND
SOUTH OF INTERSTATE 70 ON THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT. IN ADDITION TO SEVERE
WEATHER...SPOTTERS ARE ASKED TO REPORT ANY HEAVY RAINFALL OR
FLOODING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

In the hours before

Local storm report, Aug 5, 4:22 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
522 PM CDT TUE AUG 05 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HEAVY RAIN       PAYSON                  39.82N  91.24W
08/05/2008  M1.50 INCH       ADAMS              IL   TRAINED SPOTTER

            1.5 INCHES OF RAIN IN 20 MINUTES.

&&

EVENT NUMBER LSX0800819

DYE
Local storm report, Aug 5, 4:27 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
527 PM CDT TUE AUG 05 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HEAVY RAIN       BOWLING GREEN           39.34N  91.20W
08/05/2008  M1.65 INCH       PIKE               MO   TRAINED SPOTTER

            THE RAIN FELL IN A 35 MINUTE PERIOD.

&&

EVENT NUMBER LSX0800821

DYE
Local storm report, Aug 5, 4:30 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
530 PM CDT TUE AUG 05 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             6 S CLARKSVILLE         39.28N  90.91W
08/05/2008  E0.50 INCH       PIKE               MO   TRAINED SPOTTER

            ESTIMATED 50 MPH WINDS WITH GUST FRONT

&&

EVENT NUMBER LSX0800822

TRUETT
Local storm report, Aug 5, 4:44 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
544 PM CDT TUE AUG 05 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             11 NW POTOSI            38.05N  90.93W
08/05/2008  M0.88 INCH       WASHINGTON         MO   TRAINED SPOTTER

&&

EVENT NUMBER LSX0800823

DYE
Local storm report, Aug 5, 4:45 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
545 PM CDT TUE AUG 05 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     2 SW ELSBERRY           39.15N  90.82W
08/05/2008  E60 MPH          LINCOLN            MO   PUBLIC

            AT LEAST 60 MPH...BLEW OVER FLAG POLE AND KNOCKED A MEN
            TO THE GROUND

0525 PM     HAIL             2 SW ELSBERRY           39.15N  90.82W
08/05/2008  E0.75 INCH       LINCOLN            MO   PUBLIC

            AT LEAST 60 MPH...BLEW OVER FLAG POLE AND KNOCKED A MEN
            TO THE GROUND

&&

EVENT NUMBER LSX0800824
EVENT NUMBER LSX0800825

TRUETT
Local storm report, Aug 5, 4:46 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
546 PM CDT TUE AUG 05 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             2 SW ELSBERRY           39.15N  90.82W
08/05/2008  E0.75 INCH       LINCOLN            MO   PUBLIC

            AT LEAST 60 MPH...BLEW OVER FLAG POLE AND KNOCKED A MAN
            TO THE GROUND

&&

CORRECTED REMARKS

EVENT NUMBER LSX0800825

TRUETT

The radar

The St Louis radar (KLSX), 37 km away, was scanning. The volume nearest the first event began at 22:53 UTC.

Open the radar archive at this moment

Event by event

17 thunderstorm wind, 2 hail, 2 flash flood. Local standard time, as filed.

Hail, Calhoun

When
August 5, 4:55 PM CST
Where
Calhoun County, Batchtown
Measured
0.88 in hail
Reported by
Public
Coordinates
39.030, -90.670

Thunderstorm Wind, Jersey

When
August 5, 5:10 PM CST to 5:30 PM CST
Where
Jersey County, Jerseyville to 3.65 mi SSE of Fidelity
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
39.120, -90.320

A line of severe storms moved across Jersey county blowing down numerous trees, tree limbs and power lines. In Jerseyville, a microburst caused extensive damage to two businesses. One business sustained roof and window damage and the other just had its windows blown out. Several of the large trees that fell, fell onto unoccupied vehicles causing severe damage. One tree fell onto a patio roof collapsing it. Several witnesses from Jerseyville indicated that winds of 60 mph and greater occurred for approximately 3 to 5 minutes with the strongest gusts occurring near the early stages of heavy rainfall.

Thunderstorm Wind, Madison

When
August 5, 5:20 PM CST
Where
Madison County, Godfrey
Measured
50 kt (58 mph) measured gust
Reported by
Amateur Radio
Coordinates
38.950, -90.180

Thunderstorm Wind, Madison

When
August 5, 5:30 PM CST
Where
Madison County, Bethalto
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.900, -90.030

Thunderstorm Wind, Macoupin

When
August 5, 5:35 PM CST to 5:40 PM CST
Where
Macoupin County, 1.44 mi SE of Piasa to 2.47 mi NNE of Woodburn
Measured
65 kt (75 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
39.103, -90.104

The line of severe storms moved across southern portions of Macoupin county. A microburst occurred just south of Shipman. Numerous trees, tree limbs and power lines were blown down. Also, a barn door was blown off two miles south of Shipman.

Thunderstorm Wind, Macoupin

When
August 5, 5:40 PM CST to 5:45 PM CST
Where
Macoupin County, 2.37 mi WSW of Woodburn to 4.05 mi ESE of Bunker Hill
Measured
65 kt (75 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
39.037, -90.061

The line of severe storms moved across southern portions of Macoupin county. A microburst occurred just south of Bunker Hill. Numerous trees, tree limbs and power lines were blown down. Also, a mobile home 4 miles east of Brighton was damaged by two fallen trees and another home one and a half miles south of Bunker Hill was damaged by a fallen tree. Three of four roofs were torn off of the relatively new dugouts at the Bunker Hill High School baseball fields. Small outbuildings and barns sustained minor damage in the area due to the microburst winds.

Thunderstorm Wind, Montgomery

When
August 5, 5:45 PM CST to 5:55 PM CST
Where
Montgomery County, 2.2 mi WNW of Litchfield Muni Arpt to Hillsboro
Measured
61 kt (70 mph) measured gust
Reported by
NWS Storm Survey
Coordinates
39.180, -89.709

A line of severe storms moved through Montgomery county. Numerous large trees, tree limbs and power lines were blown down in the Litchfield and Hillsboro areas. One large tree landed on an unoccupied pickup truck causing extensive damage in Litchfield. A ham radio tower was blown down in Hillsboro.

Thunderstorm Wind, Macoupin

When
August 5, 5:45 PM CST to 5:50 PM CST
Where
Macoupin County, Gillespie to Mt Olive
Measured
61 kt (70 mph) estimated gust
Reported by
Newspaper
Coordinates
39.130, -89.830

In Gillespie, a large tree fell onto a house causing moderate damage. Also, numerous trees, tree limbs and power lines were blown down between Gillespie and Mount Olive.

Thunderstorm Wind, Montgomery

When
August 5, 5:55 PM CST to 6:00 PM CST
Where
Montgomery County, 3.22 mi WNW of Walshville to 0.81 mi NE of Panama
Measured
65 kt (75 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
39.093, -89.672

The line of severe storms moved across Montgomery county. A microburst occurred in the vicinity of Walshville and Panama. Numerous trees, tree limbs and power lines were blown down in the area. A very large tree fell on top of a two story home east of Walshville causing extensive damage. Also, several power poles were snapped and corn flattened just northeast of Panama.

Thunderstorm Wind, Randolph

When
August 5, 6:00 PM CST
Where
Randolph County, 1 mi W of Ruma
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.130, -90.018

The roof was blown off of a house under construction.

Thunderstorm Wind, Madison

When
August 5, 6:13 PM CST
Where
Madison County, Highland
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.730, -89.670

Numerous large tree limbs were blown down around town.

Thunderstorm Wind, Monroe

When
August 5, 6:15 PM CST
Where
Monroe County, Waterloo
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
38.330, -90.150

Thunderstorm winds blew down several power lines and tree limbs. Also, a large tree was blown down onto the roof of a nearby house.

Thunderstorm Wind, Bond

When
August 5, 6:20 PM CST
Where
Bond County, 3.34 mi SW of Durley to 1.93 mi WSW of Pocahontas
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
38.891, -89.407

Numerous trees and tree limbs were blown down in Pocahontas and Greenville. Also, the winds caused a semi to jackknife on Interstate 70 between Pocahontas and Highland.

Thunderstorm Wind, Bond

When
August 5, 6:20 PM CST
Where
Bond County, Woburn to 6.42 mi N of Mulberry Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
38.950, -89.350

Thunderstorm winds blew down numerous tree limbs from Woburn to just south of Van Burensburg in extreme northeastern Bond county.

Thunderstorm Wind, Bond

When
August 5, 6:25 PM CST
Where
Bond County, 1 mi N of Mulberry Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
38.944, -89.270

Several power lines were blown down north of Mulberry Grove.

Thunderstorm Wind, St. Clair

When
August 5, 6:25 PM CST
Where
St. Clair County, Lebanon
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.600, -89.800

Thunderstorm winds blew down numerous tree limbs in town.

Hail, Clinton

When
August 5, 6:30 PM CST
Where
Clinton County, Aviston
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.600, -89.600

Thunderstorm Wind, Clinton

When
August 5, 6:35 PM CST to 6:40 PM CST
Where
Clinton County, Germantown to Bartelso
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.550, -89.530

Thunderstorm winds blew down numerous tree limbs from Germantown to Bartelso. A few of the tree limbs fell onto cars causing minor damage.

Thunderstorm Wind, Monroe

When
August 5, 6:50 PM CST
Where
Monroe County, Columbia
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.450, -90.200

Thunderstorm winds blew down numerous large tree limbs across town. A few of the limbs fell onto Illinois Route 3.

Flash Flood, Macoupin

When
August 5, 8:30 PM CST to August 6, 12:30 AM CST
Where
Macoupin County, 2.51 mi NNW of Brighton to 2.49 mi NNW of Brighton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.065, -90.142

Very heavy rain fell in a short amount of time on already saturated soils causing flash flooding. Illinois Route 111 was closed about 4 miles south of Piasa due to flooding.

Flash Flood, Jersey

When
August 5, 8:30 PM CST to August 6, 12:30 AM CST
Where
Jersey County, 5.86 mi E of Delhi to 5.34 mi E of Delhi
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.065, -90.142

Very heavy rain fell in a short amount of time on already saturated soils causing flash flooding. Illinois Route 111 was closed about 4 miles south of Piasa due to flooding.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, August 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 130978, 134162, 130980, 130976, 134170, 134171, 134173, 134176, 134175, 130983, 130984, 130986, 130985, 130988, 130989, 130992, 130994, 130995, 130997, 134179, 134180.